Alert archive / Wisconsin / River Flood Warnings in 2020
River Flood Warning 6, NWS Green Bay, WI
NWS Green Bay, WI issued this river flood warning at Feb 20, 2020, 3:02 PM CST for Oconto County, Shawano County, Wisconsin. It was in force for 43 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 20, 2020, 3:02 PM CST (21:02 UTC)
- Expired
- Feb 22, 2020, 9:41 AM CST
- In force
- 43 hr
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Oconto County, WI, Shawano County, WI
The radar
The Green Bay radar (KGRB), 53 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Oconto River near Gillett (GILW3).
- Action stage
- 5.5 ft
- Minor stage
- 7.5 ft
- Moderate stage
- 10.5 ft
- Major stage
- 12.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04071000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
919
WGUS43 KGRB 202102
FLWGRB
BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Green Bay WI
302 PM CST Thu Feb 20 2020
...The National Weather Service in Green Bay WI has issued a Flood
Warning for the following rivers in Wisconsin...
Oconto River near Gillett affecting Shawano and Oconto Counties.
.An ice jam will cause water to infiltrate the lowlands along the
river.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov/grb
The next statement will be issued this evening by 1000 PM CST.
&&
WIC083-115-210415-
/O.NEW.KGRB.FL.W.0006.200220T2102Z-000000T0000Z/
/GILW3.1.IJ.000000T0000Z.000000T0000Z.000000T0000Z.NO/
302 PM CST Thu Feb 20 2020
The National Weather Service in Green Bay has issued a
* Flood Warning for
the Oconto River near Gillett.
* From this afternoon until further notice.
* At 2:00 PM CST Thursday the stage was 7.5 feet.
* Flood stage is 7.5 feet.
* Minor flooding is occurring.
* Forecast...No forecast is available for this location.
* Impact...At 7.5 feet, there is widespread flooding of lowland and
agricultural land. Water spreads into Sportsmans Park in the town
of Pulcifer. Water approaches homes downstream of the gauge
southwest of Gillett.
&&
LAT...LON 4505 8842 4505 8831 4495 8830 4493 8815
4483 8815 4481 8842
$$
Hykin4 follow-up statements
738
WGUS83 KGRB 210356
FLSGRB
Flood Statement
National Weather Service Green Bay WI
956 PM CST Thu Feb 20 2020
...The Flood Warning continues for the following rivers in
Wisconsin...
Oconto River near Gillett affecting Shawano and Oconto Counties.
.An ice jam will cause water to infiltrate the lowlands along the
river.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov/grb
The next statement will be issued Friday morning by 1100 AM CST.
&&
WIC083-115-211700-
/O.CON.KGRB.FL.W.0006.000000T0000Z-000000T0000Z/
/GILW3.1.IJ.200220T2030Z.200220T2300Z.200221T0037Z.NO/
956 PM CST Thu Feb 20 2020
...The Flood Warning remains in effect...
The Flood Warning continues for
the Oconto River near Gillett.
* Until further notice.
* At 9:00 PM CST Thursday the stage was 7.3 feet and fluctuating
above and below flood stage.
* Flood stage is 7.5 feet.
* No flooding is currently forecast.
* Forecast...No forecast is available for this location.
* Impact...At 7.5 feet, there is widespread flooding of lowland and
agricultural land. Water spreads into Sportsmans Park in the town
of Pulcifer. Water approaches homes downstream of the gauge
southwest of Gillett.
&&
LAT...LON 4505 8842 4505 8831 4495 8830 4493 8815
4483 8815 4481 8842
$$
Hykin263
WGUS83 KGRB 211608
FLSGRB
Flood Statement
National Weather Service Green Bay WI
1008 AM CST Fri Feb 21 2020
...The Flood Warning continues for the following rivers in
Wisconsin...
Oconto River near Gillett affecting Shawano and Oconto Counties.
.An ice jam will cause water to fluctuate around flood stage over
the next day or two.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued this evening by 1015 PM CST.
&&
WIC083-115-220415-
/O.CON.KGRB.FL.W.0006.000000T0000Z-000000T0000Z/
/GILW3.1.IJ.200220T2030Z.200220T2300Z.200221T0037Z.NO/
1008 AM CST Fri Feb 21 2020
...The Flood Warning remains in effect...
The Flood Warning continues for
the Oconto River near Gillett.
* Until further notice.
* At 10:00 AM CST Friday the stage was 7.3 feet.
* Flood stage is 7.5 feet.
* Minor flooding is possible over the next day or two as the river
fluctuates around flood stage.
* Forecast...No forecast is available for this location.
* Impact...At 7.5 feet, There is widespread flooding of lowland and
agricultural land. Water spreads into Sportsmans Park in the town
of Pulcifer. Water approaches homes downstream of the gauge
southwest of Gillett.
&&
LAT...LON 4505 8842 4505 8831 4495 8830 4493 8815
4483 8815 4481 8842
$$
Eckberg502
WGUS43 KGRB 220300
FLWGRB
BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Green Bay WI
900 PM CST Fri Feb 21 2020
...Observed flooding changed to Minor severity for the following
rivers in Wisconsin...
Oconto River near Gillett affecting Shawano and Oconto Counties.
.An ice jam will cause water to infiltrate the lowlands along the
river.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
Additional information is available at www.weather.gov/grb.
The next statement will be issued Saturday morning by 1100 AM CST.
&&
WIC083-115-221500-
/O.CON.KGRB.FL.W.0006.000000T0000Z-000000T0000Z/
/GILW3.1.IJ.200220T2030Z.200221T2200Z.000000T0000Z.NO/
900 PM CST Fri Feb 21 2020
...Observed flooding increased to Minor severity...
The Flood Warning continues for
the Oconto River near Gillett.
* Until further notice.
* At 8:00 PM CST Friday the stage was 7.7 feet.
* Flood stage is 7.5 feet.
* Minor flooding is occurring.
* Recent Activity...The maximum river stage in the 24 hours ending
at 8:00 PM CST Friday was 7.8 feet.
* Forecast...No forecast is available for this location.
* Impact...At 7.5 feet, There is widespread flooding of lowland and
agricultural land. Water spreads into Sportsmans Park in the town
of Pulcifer. Water approaches homes downstream of the gauge
southwest of Gillett.
&&
LAT...LON 4505 8842 4505 8831 4495 8830 4493 8815
4483 8815 4481 8842
$$
Bersch480
WGUS83 KGRB 221541
FLSGRB
Flood Statement
National Weather Service Green Bay WI
941 AM CST Sat Feb 22 2020
...The Flood Warning is cancelled for the following rivers in
Wisconsin...
Oconto River near Gillett affecting Shawano and Oconto Counties.
WIC083-115-221645-
/O.CAN.KGRB.FL.W.0006.000000T0000Z-200222T1541Z/
/GILW3.1.IJ.700125T2031Z.700125T2031Z.700125T2031Z.NO/
941 AM CST Sat Feb 22 2020
...The Flood Warning for the Oconto River near Gillett has been
cancelled...
The Flood Warning is cancelled for
the Oconto River near Gillett.
* At 8:00 AM CST Saturday the stage was 7.1 feet and falling.
* Flood stage is 7.5 feet.
* Forecast...No forecast is available for this location.
&&
LAT...LON 4505 8842 4505 8831 4495 8830 4493 8815
4483 8815 4481 8842
$$
SACWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Feb 20, 2:26 PM CST, 36 minutes earlier.
Area forecast discussion, Feb 20, 2:26 PM CST, 36 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 226 PM CST Thu Feb 20 2020 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Friday Issued at 226 PM CST Thu Feb 20 2020 Surface high over the Midwest will drop to the south tonight and Friday and allow milder air to move in from the High Plains. Warm advection and a steady light breeze will make for low temperatures much higher than last night. Lows should be mostly in the single numbers above zero, but wind chills below zero will still make for a cold night. Friday will be sunny and milder, though a moderate southwest wind will add a chill to the air. Highs should get near or a few degrees above freezing. .LONG TERM...Friday Night Through Thursday Issued at 226 PM CST Thu Feb 20 2020 Main highlights of the long term will be above normal temps through early next week and when/if a system will impact the region early next week. Friday night through Sunday...quiet winter weather expected across the region. Winds will diminish Friday evening as the pressure gradient slackens. Surface high pressure will slide into the southeastern U.S. with a split upper flow, keeping all the major weather makers out of the Great Lakes. As flow becomes southwest/westerly across the region, modified Pacific air will invade the area with well above normal temps expected. Sunday still looks to be the warmest day, with 850mb temps climbing to between 2-4C. This should allow some 40s across central and east central WI. Weak cold front still forecast to cross the area on Sunday, but very limited moisture and little upper support should keep things dry. Monday and Tuesday...upper trough and surface low will consolidate across the Plains, then eject toward the Great Lakes. Models continue to be on different pages on how things will play out. GFS is the farther north and slowest, which would bring accumulating snow to the area Monday into Tuesday. The Canadian and ECMWF are faster and farther south/east. Ensemble data not giving providing much help either. If a major system were to impact the area next week, this looks to be best chance as Gulf moisture will have a chance to get wrapped into the system. So this bears watching, but will just use a model blend for now, which keeps chances for snow for most of the area. As the system exits east of the area on Tuesday, lingering snow showers are possible due to cyclonic flow and a weak shortwave moving through. Wednesday and Thursday...flow turns to the northwest behind the system, bringing colder temps back to the region. Embedded shortwaves will bring chances for light snow shower chances from time to time, but limited moisture looks to keep totals on the low side. Highest totals and most widespread activity will be over northern WI where activity off of Lake Superior will aid in snow shower development. 850mb tumble into the teens below zero, which will bring near or below normal temps to the area. && .AVIATION...for 18Z TAF Issuance Issued at 1217 PM CST Thu Feb 20 2020 Low level wind shear is possible after midnight tonight through 15z Friday with west winds around 35 knots at 1000 ft and southwest winds of 5 to 10 knots at the surface. Otherwise good flying weather is expected through at least Saturday with VFR flight conditions. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....RDM LONG TERM......Bersch AVIATION.......RDM
Hazardous weather outlook, Feb 20, 1:31 PM CST, 1 hour 31 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 131 PM CST Thu Feb 20 2020 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-211945- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 131 PM CST Thu Feb 20 2020 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Thursday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. LMZ521-522-541>543-211945- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 131 PM CST Thu Feb 20 2020 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Thursday A few southwest gale force gusts are possible from Sturgeon Bay northward on Friday afternoon. RDM/Bersch
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 2:36 PM CST | Small Craft Advisory | GRB | 36 hr |
Nearby
River Flood Warnings in Wisconsin, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.